MAUDE Adverse Event Report: SYNTHES GMBH HANDLE FOR HOOK OR SCREW HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH HANDLE FOR HOOK OR SCREW HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 388.621
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2024, the uss swizel stick driver broke into multiple pieces intraoperatively.The device was broken beyond repair and the product was discarded.The procedure was completed successfully with no surgical delay.No additional medical intervention required.Patient status is unknown.This report is for one handle for hook or screw holder this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e1: initial reporter is j&j company representative h3, h4, h6 investigation summary the product was not returned to depuy synthes; however, photos were provided for review.The photo investigation revealed that '388.621, handle for hook or screw holder has handle broken into pieces.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the handle for hook or screw holder would contribute to the complained device issue.Based on the investigation findings, the handle has broken because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part # 388.621 synthes lot # h342304 supplier lot # h342304 release to warehouse date: 18 jul 2017 supplier : (b)(4) no ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR HOOK OR SCREW HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19344900
Report Number8030965-2024-06399
Device Sequence Number15236466
Product Code LXH
UDI-Device Identifier10705034773643
UDI-Public(01)10705034773643
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number388.621
Device Lot NumberH342304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown